Monatshefte für Mathematik

, Volume 89, Issue 2, pp 121–129 | Cite as

A note on periodic points for ergodic toral automorphisms

  • Brian Marcus


We prove that the periodic point measures are dense in the space or invariant measures for ergodic toral automorphisms.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Berg, K.: Convolution of invariant measures, maximal entropy. Math. Syst. Th.3, 146–150 (1969).Google Scholar
  2. [2]
    Bowen, R.: Entropy expansive maps. Trans. Amer. Math. Soc.164, 323–331 (1972).Google Scholar
  3. [3]
    Denker, M., C. Grillenberger, andK. Sigmund: Ergodic Theory on Compact Spaces. Lecture Notes Math. 527. Berlin-Heidelberg-New York: Springer. 1978.Google Scholar
  4. [4]
    Hirsch, M., andC. Pugh: Stable manifolds for hyperbolic sets. Proc. Symp. Pure Math. V, p. 14. Providence, R. I.: Amer. Math. Soc. 1970.Google Scholar
  5. [5]
    Hirsch, M., andS. Smale: Differential Equations, Dynamical Systems and Linear Algebra. New York-London: Academic Press. 1974.Google Scholar
  6. [6]
    Lind, D.: The structure of skew products with ergodic group automorphisms. Israel J. Math.28, 205–248 (1977).Google Scholar
  7. [7]
    Lind, D.: Split skew products, a related functional equation and specification. Israel J. Math.30, 236–254 (1978).Google Scholar
  8. [8]
    Lind, D.: Ergodic group automorphisms and specification. Proc. Ergodic Theory Conf. Oberwolfach. Lecture Note Math. (To appear.)Google Scholar
  9. [9]
    Miles, G., andK. Thomas: On the polynomial uniformity of translations of then-torus. Studies in Ergodic Theory and Probability, vol. 2, pp. 219–230. New York: Academic Press.Google Scholar
  10. [10]
    Miles, G., andK. Thomas: Generalized torus automorphisms are Bernoulli. Studies in Ergodic Theory and Probability, vol. 2, pp. 231–250. New York: Academic Press.Google Scholar
  11. [11]
    Sigmund, K.: Generic properties of invariant measure for axiomA diffeomorphisms. Invent. Math.11, 99–109 (1970).Google Scholar
  12. [12]
    Sigmund, K.: On dynamical systems with the specification property. Trans. Amer. Math. Soc.190, 285–299 (1974).Google Scholar
  13. [13]
    Stolarsky, K.: Algebraic Numbers and Diophantine Approximation. New York: Marcel Dekker. 1974.Google Scholar

Copyright information

© Springer-Verlag 1980

Authors and Affiliations

  • Brian Marcus
    • 1
  1. 1.Mathematics DepartmentUniversity of North CarolinaChapel HillUSA

Personalised recommendations